Ask a doctor

Ibuprofen 2 Wks Po Tummy Tuck is It Safe?

Doctor Answers (8)

Ibuprofen 2 weeks postop from tummy tuck

+1

It should be safe to take ibuprofen at this time as long as you do not have any postoperative complications such as hematoma/seroma and do not have history of gastric ulcer.


Houston Plastic Surgeon
4.5 out of 5 stars 35 reviews

Ibuprofen 2 Wks Po Tummy Tuck is It Safe

+1

This should not be an issue, but do check with your own surgeon, who knows you and what was done. 

Thanks and best wishes.

Jourdan Gottlieb, MD
Seattle Plastic Surgeon
4.5 out of 5 stars 30 reviews

Ibuprofen after tummy tuck

+1
In general, patients are able to resume normal medication two weeks postop BUT this assumes that they are not having drainage, seromas, etc. Speak to your plastic surgeon and comply with his postop regimen.

Robert L. Kraft, MD
New York Plastic Surgeon
5.0 out of 5 stars 8 reviews

You might also like...

Hello

+1
In our practice we tell our patients that 2 weeks after surgery they are able to take whatever medication they were on before. Check with your ps, every practice is different.

Stuart B. Kincaid, MD, FACS
San Diego Plastic Surgeon
4.5 out of 5 stars 7 reviews

Ibuprofen After Tummy Tuck

+1

Please check with your surgeon about taking ibuprofen after tummy tuck.   The answer depends on your medical history, medications, and your plastic surgeon's protocol.  I ask patients to wait until they have finished taking their blood thinner medication.   Ibuprofen is a nice alternative to narcotic pain medication when appropriate.

Sarah A. Mess, MD
Columbia Plastic Surgeon
5.0 out of 5 stars 8 reviews

Ibuprofen after Two Weeks

+1

I perform several tummy tucks weekly and find that anti-inflammatories are a great medication to help with pain, muscular swelling and soreness, etc. after the narcotics and prescription strength muscle relaxants are unnecessary.  Two weeks is an adequate amount of time to help with this typically assuming you dont have excessive drain outputs, swelling, bruising, or gastric issues.  Consult your PS to assure that this is recommended for you.  I also use something called Sinnech which is a homeopathic medication to help with expediting the resolution of bruising and swelling.

Tripti Burt, MD
Chicago Plastic Surgeon
5.0 out of 5 stars 28 reviews

Is ibuprofen safe 2 weeks after TT?

+1

Most likely yes, but you should consult with your surgeon before doing anything you are unsure about. I like for my patients to transition from pain medication to antiinflammatory agents, like advil, tylenol, motrin or ibuprofen around 2 weeks.  However, I only do this if everything else looks great.  Hope this helps.

Erez Sternberg, MD
Jacksonville Plastic Surgeon
5.0 out of 5 stars 15 reviews

Check With Surgeon About Medications

+1

You did not provide enough information for a definitive answer.  If you still have drains in place and are having bloody drainage, I would discourage the taking of ibuprofen.   Your plastc surgeon is the best person to direct these questions to since he/she knows the situation.

John Whitt, MD
Louisville Plastic Surgeon
5.0 out of 5 stars 2 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.